Alert archive / California / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 73, NWS Las Vegas, NV

July 3, 2011San Bernardino County, California; Mohave County, Arizona

NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 3, 2011, 10:18 PM PDT for San Bernardino County, California; Mohave County, Arizona. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2011, 10:18 PM PDT (05:18 UTC)
Expired
Jul 3, 2011, 11:00 PM PDT
In force
42 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon

Counties Mohave County, AZ, San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 108 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 5:24 PM PDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 5.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2011-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2011-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5387 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

981 
WUUS55 KVEF 040518
SVRVEF
AZC015-CAC071-040600-
/O.NEW.KVEF.SV.W.0073.110704T0518Z-110704T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1018 PM PDT SUN JUL 3 2011

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MOHAVE COUNTY IN NORTHWEST ARIZONA...
  EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...

* UNTIL 1100 PM PDT/1100 PM MST/.

* AT 1008 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF NEEDLES...
  OR NEAR TOPOCK...AND MOVING NORTH AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...NEEDLES...MOHAVE VALLEY...WILLOW
  VALLEY AND NEEDLES KOA CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN
KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT PDT 
MONDAY MORNING/MIDNIGHT MST MONDAY MORNING/ FOR SOUTHERN 
CALIFORNIA.

&&

LAT...LON 3492 11473 3497 11436 3475 11443 3470 11452
      3459 11447 3454 11468
TIME...MOT...LOC 0517Z 178DEG 5KT 3473 11451

$$

JENSEN
2 follow-up statements
297 
WWUS55 KVEF 040532
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1032 PM PDT SUN JUL 3 2011

AZC015-CAC071-040600-
/O.CON.KVEF.SV.W.0073.000000T0000Z-110704T0600Z/
MOHAVE AZ-SAN BERNARDINO CA-
1032 PM PDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM
PDT/1100 PM MST/ FOR EAST CENTRAL SAN BERNARDINO AND SOUTHWESTERN
MOHAVE COUNTIES...

AT 1024 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF
NEEDLES...OR NEAR TOPOCK...MOVING NORTH AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEEDLES
KOA CAMPGROUND...WILLOW VALLEY AND MOHAVE VALLEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN
KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT PDT
MONDAY MORNING/MIDNIGHT MST MONDAY MORNING/ FOR SOUTHERN CALIFORNIA.

&&

LAT...LON 3492 11473 3497 11436 3475 11443 3470 11452
      3459 11447 3454 11468
TIME...MOT...LOC 0532Z 178DEG 5KT 3475 11451

$$

JENSEN
311 
WWUS55 KVEF 040552
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1052 PM PDT SUN JUL 3 2011

AZC015-CAC071-040602-
/O.EXP.KVEF.SV.W.0073.000000T0000Z-110704T0600Z/
MOHAVE AZ-SAN BERNARDINO CA-
1052 PM PDT SUN JUL 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAN BERNARDINO
AND SOUTHWESTERN MOHAVE COUNTIES WILL EXPIRE AT 1100 PM PDT/1100 PM
MST/...

THUNDERSTORMS WILL CONTINUE IN THE AREA THROUGH THE REST OF THE 
EVENING WITH GUSTY WINDS POSSIBLE. HOWEVER DAMAGING WINDS TO OVER 60 
MPH ARE NOT EXPECTED AT THIS TIME.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT PDT
MONDAY MORNING/MIDNIGHT MST MONDAY MORNING/ FOR SOUTHERN CALIFORNIA.

LAT...LON 3492 11473 3497 11436 3475 11443 3470 11452
      3459 11447 3454 11468
TIME...MOT...LOC 0552Z 178DEG 5KT 3478 11451

$$

JENSEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 9:00 PM PDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 3, 9:00 PM PDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
900 PM PDT SUN JUL 3 2011

.SYNOPSIS...MONSOON MOISTURE WILL KEEP CHANCES FOR THUNDERSTORMS
OVER MUCH OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THROUGH
THE WEEK...WITH THE BEST CHANCES OVER MOHAVE COUNTY IN THE
AFTERNOONS AND EVENINGS. TEMPERATURES WILL BE NEAR TO SLIGHTLY
ABOVE NORMAL. HUMIDITY WILL MAKE IT FEEL QUITE UNCOMFORTABLE...
ESPECIALLY IN THE LOWER DESERTS.
&&

.UPDATE...NEEDLESS TO SAY A VERY ACTIVE EARLY EVENING...HOWEVER
THUNDERSTORMS HAVE BEGUN TO WIND DOWN ACROSS CLARK COUNTY. ALTHOUGH
A LINE STILL EXISTS FROM JUST EAST OF LAS VEGAS SOUTHEAST TO NEAR
NIPTON CALIFORNIA AS OF THIS WRITING AND IS SLOWLY MOVING TO THE
EAST. ANOTHER VERY ACTIVE AREA IS OVER EXTREME SOUTHERN MOHAVE
COUNTY WHICH IS SLOWLY MOVING NORTHWEST. CONCERN STILL EXIST FOR THE
NEXT FEW HOURS THAT THUNDERSTORMS WILL PRODUCE GUSTY WINDS AND HEAVY
RAINFALL AND ATTENTION IS FOCUSING ON THIS. QUICK LOOK INDICATES
THAT THE SHORT TERM GRIDS LOOK GOOD AND DO NOT PLAN ANY UPDATES THIS
EVENING ON THE GRIDS/ZONES.
&&

.AVIATION...FOR MCCARRAN...THERE IS STILL A CHANCE FOR THUNDERSTORMS
IN THE LAS VEGAS VALLEY THROUGH AT LEAST 07Z. ANY STORMS THAT FORM
TO THE SOUTH OF KLAS WILL BEAR WATCHING. MONDAY MORNING WILL START
OUT WITH WITH FEW TO SCATTERED CLOUDS AND LIGHT SOUTH WINDS.
AFTERNOON THUNDERSTORMS WILL FORM AGAIN MONDAY AFTERNOON AND
EVENING.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THUNDERSTORMS WILL CONTINUE IN WESTERN ARIZONA...
SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA THROUGH ABOUT 07Z. WITH
MONSOON MOISTURE IN PLACE AND AN UNSTABLE AIRMASS...THUNDERSTORMS
WILL AGAIN FORM IN THE EARLY AFTERNOON AND CONTINUE INTO THE LATE
EVENING MONDAY. THE GREATEST CONCENTRATION WILL BE IN MOHAVE
COUNTY...SOUTHERN CLARK...AND SOUTHEAST SAN BERNARDINO COUNTY. THIS
PATTERN OF AFTERNOON AND EVENING THUNDERSTORMS WILL PERSIST FOR THE
NEXT FEW DAYS.
&&

.PREV UPDATE...
740 PM PDT SUNDAY JUL3 2011

.UPDATE...SEVERE THUNDERSTORM WATCH 591 CONTINUES THOROUGH
MIDNIGHT PDT FOR SAN BERNARDINO COUNTY. GIVEN THIS I WENT INTO THE
GRIDS AND DID A QUICK UPDATE TO EXPAND POPS WESTWARD THIS EVENING
INTO SAN BERNARDINO COUNTY. I ALSO INCREASED THEM ACROSS CLARK AND
MOHAVE COUNTIES WHERE CONVECTION HAS ALREADY DEVELOPED FOR THE
EVENING HOURS. THE MAIN THREAT IN AND NEAR STORMS WILL BE GUSTY
WINDS THIS EVENING WITH OUTFLOW BOUNDARIES BRINGING HIGH WINDS
WELL IN ADVANCE IN THE PARENT THUNDERSTORM. GUSTS OF 30 TO 50 MPH
WILL BE POSSIBLE WITH MOST ACTIVITY...HOWEVER THE STRONGEST GUSTS
WILL EASILY EXCEED 60 MPH. THE ATMOSPHERE HAS MOISTENED UP
CONSIDERABLY WITH THE 00Z VEF SOUNDING SHOWING A PWAT OF 0.70
INCH. PWATS AMOUNTS ARE EVEN HIGHER SOUTH AND EAST OF LAS VEGAS.
THUS WHILE HEAVY DOWNPOURS AND LOCALIZED FLASH FLOODING WILL
REMAIN A CONCERN THIS WILL MAINLY BE FROM LAS VEGAS SOUTH AND
EAST. WE WOULD LIKE TO REMIND THOSE OUT THIS EVENING WITH PLANS TO
MONITOR THE WEATHER AROUND YOU BE KEEPING AN EYE ON THE SKY...OR
CHECKING THE LATEST FORECAST. LIGHTNING WILL BE A THREAT THIS
EVENING AS WELL. NO OTHER CHANGES WILL BE MADE AT THIS TIME.
&&

.PREV DISCUSSION... /ISSUED 304 PM PDT SUN JUL 3 2011/

.SHORT TERM...MONSOON SEASON WENT FROM ZERO TO FULL SWING IN 24
HOURS. SATELLITE SHOWED TWO DISTINCT AREAS OF CLOUDINESS. THE FIRST
WAS A LARGE ARC OF MID LEVEL CLOUDS WITH ASSOCIATED VIRGA AND
SPRINKLES...NEARLY BISECTING THE CWA FROM SOUTHWEST TO NORTHEAST.
YESTERDAY...DRY THUNDERSTORMS WERE A CONCERN FOR LAST NIGHT AND
TODAY...BUT THIS BATCH OF CLOUDS AND VIRGA WAS WHAT ACTUALLY
HAPPENED. ONLY SAW ONE LIGHTNING STRIKE IN SAN BERNARDINO COUNTY
THIS MORNING. THE SECOND AREA OF CLOUDINESS WAS OVER MOHAVE
COUNTY...WHERE THUNDERSTORMS HAD IGNITED OVER AND WEST OF THE
MOGOLLON RIM. SOUTHEASTERLY STEERING FLOW SHOULD PUSH MULTIPLE WAVES
OF STORMS INTO MOHAVE COUNTY THROUGH THE EVENING. ANOTHER CONCERN IS
THE LOWER DESERTS OF ARIZONA...WHERE THE STORM PREDICTION CENTER WAS
CONSIDERING A SEVERE THUNDERSTORM WATCH. IF THIS AREA FIRES UP...THE
STEERING FLOW SHOULD DIRECT SOME OF THESE STORMS TOWARD OUR
SOUTHEASTERN CWA TONIGHT AS WELL. NOT SURE WHETHER THE STORMS WOULD
SURVIVE THE JOURNEY WITHOUT SOLAR HEATING...OR IF THEY WOULD JUST
BRING ANOTHER INFLUX OF MOISTURE...WIND AND/OR DUST SIMILAR TO WHAT
CAME OUT OF THE THUNDERSTORM COMPLEX OVER NORTHERN SONORA LAST
NIGHT. ANYWAY...GIVEN HOW MUCH THE AIRMASS HAS ALREADY MOISTENED AND
WITH THE PROSPECT OF MORE...DISCARDED DRY THUNDERSTORMS ENTIRELY AND
INCREASED FORECAST PRECIP AMOUNTS A LITTLE. WITH THE MOISTURE AND
PLENTY OF HEAT IN PLACE...THUNDERSTORM FORECASTING BECOMES A DAY TO
DAY EXERCISE IN DIAGNOSING SMALL SCALE FEATURES WHICH THE MODELS
FREQUENTLY MISS. THE MOST LIKELY TRIGGER TOMORROW SHOULD BE
INTERACTION OF OUTFLOW BOUNDARIES FROM STORMS TODAY /AND PERHAPS
TONIGHT AS WELL/ OVER ARIZONA. THESE INTERACTIONS ARE MOST LIKELY TO
OCCUR IN THE SOUTHEAST CWA...SO CARRIED HIGHER POPS THERE.
TEMPERATURES WILL PROBABLY COME DOWN A DEGREE OR THREE OVERALL DUE
TO INCREASED MOISTURE AND CLOUD COVER...BUT POINT TEMPS WILL BE
HIGHLY DEPENDENT ON THE LOCATION AND TIMING OF THUNDERSTORMS.

.LONG TERM...TUESDAY THROUGH SUNDAY...SHORT TERM CONCERNS LIMITED
THE TIME SPENT ON LONG TERM FORECAST PREPARATIONS. DID NOT CHANGE
MUCH IN THE LONG TERM FORECAST AS THE MODELS AND FORECASTER THINKING
HAVE NOT CHANGED. THE MONSOON MOISTURE SURGE OF TODAY WILL BE THE
CAUSE OF MUCH OF THE EXTENDED PERIODS WEATHER. THE RIDGE AXIS AND
CENTER WILL STAY ORIENTATED SUCH THAT MORE MOISTURE WILL BE ADVECTED
INTO THE AREA ON TOP OF WHAT IS ALREADY IN PLACE. THIS SHOULD BE A
TYPICAL PATTERN OF MAXIMUM CONVECTION ACTIVITY IN THE AFTERNOON AND
EVENINGS. THE GREATEST MOISTURE VALUES WILL BE IN THE EASTERN 1/3 OF
THE CWA... MOHAVE COUNTY AND UP THE COLORADO RIVER VALLEY INTO CLARK
AND LINCOLN COUNTIES. THE MOISTURE DOES GET PUSHED INTO ALL AREAS OF
THE CWA THOUGH. MAIN THREAT FROM THESE STORMS WILL BE FLOODING IF
THEY ARE SLOW MOVERS. SOME CHANGE IS IN SIGHT AT THE END OF THE WEEK
WHERE MODELS DO EXPECT TROUGHING TO APPROACH AND BRING IN A DRIER
FLOW. POP VALUES DO GET LOWERED FROM FRIDAY ONWARDS FROM THE
NORTHWEST TO SOUTHEAST. RELUCTANT TO TAKE POPS WAY DOWN OR OUT
ALTOGETHER AS MODELS ARE WAY TOO QUICK IN MOVING MOISTURE OUT.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

UPDATE...JENSEN/JACQUES
PREV UPDATE...STACHELSKI
PREVIOUS...MORGAN/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 3, 5:00 AM PDT, 17 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
500 AM PDT SUN JUL 3 2011

AZZ001>003-036-CAZ519>527-NVZ014>022-040700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
500 AM PDT SUN JUL 3 2011 /500 AM MST SUN JUL 3 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

MOISTURE INCREASING FROM THE SOUTH WILL LEAD TO A CHANCE OF
THUNDERSTORMS ACROSS EASTERN SAN BERNARDINO AND SOUTHERN MOHAVE
COUNTY TODAY...WHILE THERE IS A SLIGHT CHANCE OF THUNDERSTORMS
ACROSS SOUTHERN NEVADA. A WEDGE OF DRY AIR NEAR THE SURFACE ACROSS
NORTHERN CLARK AND LINCOLN COUNTIES WILL LEAD TO STORMS WITH
LITTLE RAINFALL AND THE POTENTIAL OF DRY LIGHTNING. TEMPERATURES
WILL REMAIN ABOVE NORMAL AND THE INCREASE IN MOISTURE WILL NOT
MAKE IT FEEL ANY MORE COMFORTABLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MOISTURE WILL REMAIN ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE
DESERT THROUGH THE UPCOMING WEEK LEADING TO MAINLY AFTERNOON AND
EVENING THUNDERSTORMS. LOCALIZED FLASH FLOODING IS A CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 3, 5:32 PM PDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
532 PM PDT SUN JUL 3 2011

CAZ524>527-041245-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
THE UPPER COLORADO RIVER VALLEY OF EASTERN SAN BERNARDINO COUNTY-
532 PM PDT SUN JUL 3 2011

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SAN BERNARDINO
COUNTY CALIFORNIA. THIS WATCH HAS BEEN ISSUED DUE TO THE HIGH
PROBABILITY OF WINDS GREATER THAN 58 MPH ASSOCIATED WITH
THUNDERSTORMS EXPECTED THIS EVENING UNTIL MIDNIGHT PDT.

THE THREAT OF SEVERE WEATHER IS HIGH FOR THE SOUTHERN ONE QUARTER
OF SAN BERNARDINO COUNTY...MAINLY ALONG U.S. HIGHWAY 62.
Local storm report, Jul 3, 7:28 PM PDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
728 PM PDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     5 WSW GREEN VALLEY      36.03N 115.17W
07/03/2011                   CLARK              NV   FIRE DEPT/RESCUE

            LAS VEGAS FIRE DEPARTMENT COMMUNICATIONS CENTER REPORTED
            SEVERAL MOBILE HOMES WERE BLOWN OVER.

0647 PM     FLASH FLOOD      4 SW EAST LAS VEGAS     36.06N 115.10W
07/03/2011                   CLARK              NV   FIRE DEPT/RESCUE

            LAS VEGAS FIRE DEPARTMENT COMMUNICATIONS CENTER RELAYED A
            REPORT OF SEVERAL SWIFTWATER RESCUES IN THE AREA OF WARM
            SPRINGS AND PECOS.

0650 PM     TSTM WND DMG     6 WSW GREEN VALLEY      36.03N 115.17W
07/03/2011                   CLARK              NV   PUBLIC

            PUBLIC REPORT OF SEVERAL SMALL TREES DOWN AT LAS VEGAS
            BOULEVARD AND PEBBLE ROAD IN SOUTH LAS VEGAS. WIND GUSTS
            OF 45 MPH WERE ALSO ESTIMATED.

0700 PM     HEAVY RAIN       4 SSW GREEN VALLEY      36.00N 115.11W
07/03/2011  M0.73 INCH       CLARK              NV   TRAINED SPOTTER

            A SPOTTER MEASURED 0.73 INCH OF RAIN IN AN HOUR IN
            HENDERSON.

0705 PM     FLASH FLOOD      5 WSW EAST LAS VEGAS    36.06N 115.12W
07/03/2011                   CLARK              NV   TRAINED SPOTTER

            A SPOTTER REPORTED SIGNIFICANT FLOODING AT EASTERN AND
            WARM SPRINGS WITH ESTIMATES OF AT LEAST 3 FEET OF WATER
            ON THE ROADS AND SEVERAL CARS ABANDONED.

0712 PM     TSTM WND GST     1 NNW EAST LAS VEGAS    36.11N 115.05W
07/03/2011  M51.00 MPH       CLARK              NV   TRAINED SPOTTER

            A SPOTTER MEASURED A 51 MPH THUNDERSTORM GUST IN EAST LAS
            VEGAS.

0720 PM     TSTM WND GST     NORTH LAS VEGAS AP      36.21N 115.20W
07/03/2011  M59.00 MPH       CLARK              NV   ASOS

            NORTH LAS VEGAS AIRPORT MEASURED A 59 MPH THUNDERSTORM
            WIND GUST.

&&

STACHELSKI
Local storm report, Jul 3, 8:50 PM PDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
850 PM PDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND DMG     CALLVILLE BAY           36.13N 114.73W
07/03/2011                   CLARK              NV   PARK/FOREST SRVC

            THREE DOCKS WERE CAPSIZED OR SEPERATED AT THE CALLVILLE
            BAY MARINA BY THUNDERSTORM WINDS.

0720 PM     TSTM WND DMG     5 ESE DOWNTOWN LAS VEGA 36.16N 115.06W
07/03/2011                   CLARK              NV   TRAINED SPOTTER

            A SPOTTER REPORTED ONE POWER POLE DOWN AND ONE BENT BY
            THUNDERSTORM WINDS NEAR CHARLESTON AND NELLIS. THE TIME
            OF THIS EVENT WAS ESTIMATED BY RADAR.

&&

STACHELSKI
Local storm report, Jul 3, 9:05 PM PDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
905 PM PDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     FLASH FLOOD      4 S DOWNTOWN LAS VEGAS  36.11N 115.15W
07/03/2011                   CLARK              NV   FIRE DEPT/RESCUE

            *** 1 INJ *** LAS VEGAS AREA BROADCAST MEDIA REPORTED ONE
            MAN WAS RESCUED BY THE CLARK COUNTY FIRE DEPARTMENT AT
            FLAMINGO AND SWENSON FROM A PERSON TRAPPED IN A FLOODED
            WASH. THE MAN SUFFERED MINOR INJURIES.

&&

STACHELSKI
Local storm report, Jul 3, 10:17 PM PDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1017 PM PDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      1 E MEADVIEW            36.00N 114.05W
07/03/2011                   MOHAVE             AZ   TRAINED SPOTTER

            A SPOTTER REPORTED A SIX FOOT SWATH OF WATER RUNNING
            ACROSS A ROAD IN MEADVIEW.

0623 PM     TSTM WND DMG     CALLVILLE BAY           36.13N 114.73W
07/03/2011                   CLARK              NV   PARK/FOREST SRVC

            THREE DOCKS WERE CAPSIZED OR SEPERATED AT THE CALLVILLE
            BAY MARINA BY THUNDERSTORM WINDS.

0645 PM     TSTM WND DMG     5 WSW GREEN VALLEY      36.03N 115.17W
07/03/2011                   CLARK              NV   FIRE DEPT/RESCUE

            LAS VEGAS FIRE DEPARTMENT COMMUNICATIONS CENTER REPORTED
            SEVERAL MOBILE HOMES WERE BLOWN OVER.

0647 PM     FLASH FLOOD      4 SW EAST LAS VEGAS     36.06N 115.10W
07/03/2011                   CLARK              NV   FIRE DEPT/RESCUE

            LAS VEGAS FIRE DEPARTMENT COMMUNICATIONS CENTER RELAYED A
            REPORT OF SEVERAL SWIFTWATER RESCUES IN THE AREA OF WARM
            SPRINGS AND PECOS. IN ADDITION...A PUBLIC REPORT ON THE
            NWS LAS VEGAS FACEBOOK PAGE OF A CAR FLOATING ON WARM
            SPRINGS AND EASTERN.

0650 PM     TSTM WND DMG     6 WSW GREEN VALLEY      36.03N 115.17W
07/03/2011                   CLARK              NV   PUBLIC

            PUBLIC REPORT OF SEVERAL SMALL TREES DOWN AT LAS VEGAS
            BOULEVARD AND PEBBLE ROAD IN SOUTH LAS VEGAS. WIND GUSTS
            OF 45 MPH WERE ALSO ESTIMATED.

0700 PM     HEAVY RAIN       4 SSW GREEN VALLEY      36.00N 115.11W
07/03/2011  M0.73 INCH       CLARK              NV   TRAINED SPOTTER

            A SPOTTER MEASURED 0.73 INCH OF RAIN IN AN HOUR IN
            HENDERSON.

0705 PM     FLASH FLOOD      5 WSW EAST LAS VEGAS    36.06N 115.12W
07/03/2011                   CLARK              NV   TRAINED SPOTTER

            A SPOTTER REPORTED SIGNIFICANT FLOODING AT EASTERN AND
            WARM SPRINGS WITH ESTIMATES OF AT LEAST 3 FEET OF WATER
            ON THE ROADS AND SEVERAL CARS ABANDONED.

0712 PM     TSTM WND GST     1 NNW EAST LAS VEGAS    36.11N 115.05W
07/03/2011  M51.00 MPH       CLARK              NV   TRAINED SPOTTER

            A SPOTTER MEASURED A 51 MPH THUNDERSTORM GUST IN EAST LAS
            VEGAS.

0720 PM     TSTM WND GST     NORTH LAS VEGAS AP      36.21N 115.20W
07/03/2011  M59.00 MPH       CLARK              NV   ASOS

            NORTH LAS VEGAS AIRPORT MEASURED A 59 MPH THUNDERSTORM
            WIND GUST.

0720 PM     TSTM WND DMG     5 ESE DOWNTOWN LAS VEGA 36.16N 115.06W
07/03/2011                   CLARK              NV   TRAINED SPOTTER

            A SPOTTER REPORTED ONE POWER POLE DOWN AND ONE BENT BY
            THUNDERSTORM WINDS NEAR CHARLESTON AND NELLIS. THE TIME
            OF THIS EVENT WAS ESTIMATED BY RADAR.

0726 PM     TSTM WND DMG     5 WNW DOWNTOWN LAS VEGA 36.20N 115.22W
07/03/2011                   CLARK              NV   TRAINED SPOTTER

            A SPOTTER REPORTED POWER POLES DOWN ALONG WITH POWER
            LINES AS WELL AS SEVERAL DOWNED TREES NEAR JONES
            BOULEVARD AND LAKE MEAD BOULEVARD AND NEAR RANCHO AND
            VEGAS DRIVE.

0740 PM     FLASH FLOOD      4 S DOWNTOWN LAS VEGAS  36.11N 115.15W
07/03/2011                   CLARK              NV   FIRE DEPT/RESCUE

            *** 1 INJ *** LAS VEGAS AREA BROADCAST MEDIA REPORTED ONE
            MAN WAS RESCUED BY THE CLARK COUNTY FIRE DEPARTMENT AT
            FLAMINGO AND SWENSON WHO WAS TRAPPED IN A FLOODED WASH.
            THE MAN SUFFERED MINOR INJURIES.

0820 PM     TSTM WND DMG     LAS VEGAS DOWNTOWN      36.17N 115.15W
07/03/2011                   CLARK              NV   NEWSPAPER

            NEVADA ENERGY REPORTED NEARLY 10,000 RESIDENTS LOST POWER
            THROUGHOUT THE LAS VEGAS VALLEY DUE TO THUNDERSTORMS.

0845 PM     TSTM WND DMG     1 WSW NELLIS AFB        36.24N 115.06W
07/03/2011                   CLARK              NV   TRAINED SPOTTER

            A SPOTTER REPORTED POWER OUT NORTH OF CHARLESTON
            BOULEVARD ON THE EAST SIDE OF THE LAS VEGAS VALLEY. IN
            ADDITION...8 POWER POLES AND 20 LIGHT POLES WERE KNOCKED
            DOWN BETWEEN NELLIS AND CHRISTY.

&&

STACHELSKI

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 9:59 PM PDTSevere Thunderstorm WarningVEFSan Bernardino46 min
Jul 4, 12:43 AM PDTFlash Flood WarningVEFSan Bernardino62 min
Jul 4, 4:18 AM PDTAreal Flood AdvisoryVEFSan Bernardino3 hr
Jul 4, 9:37 AM PDTFlash Flood WatchVEFSan Bernardino11 hr
Jul 3, 5:43 PM PDTFlash Flood WarningVEFMohave45 min
Jul 3, 7:06 PM PDTSevere Thunderstorm WarningVEFMohave54 min
Jul 3, 9:40 PM PDTFlash Flood WarningVEFMohave80 min
Jul 3, 9:46 PM PDTAreal Flood AdvisoryVEF119 min

Nearby

Severe Thunderstorm Warnings in California, 2011Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.